Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The space of minimal prime ideals of $ C(X)$ need not be basically disconnected


Authors: A. Dow, M. Henriksen, Ralph Kopperman and J. Vermeer
Journal: Proc. Amer. Math. Soc. 104 (1988), 317-320
MSC: Primary 54C40; Secondary 06F25
MathSciNet review: 958091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Problems posed twenty and twenty-five years ago by M. Henriksen and M. Jerison are solved by showing that the space of minimal prime ideals of the ring $ C\left( X \right)$ of continuous real-valued functions on a compact (Hausdorff) space need not be basically disconnected--or even an $ F$-space.


References [Enhancements On Off] (What's this?)

  • [DHKV] A. Dow, M. Henriksen, R. Kopperman and J. Vermeer, The countable annihilator condition and weakly Lindelöf subspaces of minimal prime ideals (submitted).
  • [GH] L. Gillman and M. Henriksen, Rings of continuous functions inn which finitely generated ideals are principal, Trans. Amer. Math. Soc. 82 (1956), 366-391.
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960.
  • [HJ] M. Henriksen and M. Jerison, The space of minimal prime ideals of a commutative ring, General Topology and its Relations to Modern Analysis and Algebra (Prague, 1962), and Trans. Amer. Math. Soc. 115 (1965), 110-130.
  • [Ho] M. Hochster, Prime ideal structure in commutative rings, Trans. Amer. Math. Soc. 142 (1969), 43-60.
  • [K] J. Kist, Minimal prime ideals in commutative semigroups, Proc. London Math. Soc. (3) 13 (1963), 31-50.
  • [Ku] K. Kunen, Some points in $ \beta {\mathbf{N}}$, Math. Proc. Cambridge Philos. Soc. 80 (1976), 385-398.
  • [vM] J. van Mill, An introduction to $ \beta {\mathbf{N}}$, Handbook of Set-Theoretic Topology, North-Holland, Amsterdam, 1984.
  • [W] R. Walker, The Stone-Čech compactification, Springer-Verlag, Berlin and New York, 1974.
  • [Wo] R. G. Woods, A survey of absolutes of topological spaces, Topological Structures II, Mathematical Centre Tracts, no. 116, 1979, pp. 323-362.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C40, 06F25

Retrieve articles in all journals with MSC: 54C40, 06F25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0958091-X
PII: S 0002-9939(1988)0958091-X
Article copyright: © Copyright 1988 American Mathematical Society